Acne Archives

Acne is Clear!

[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!
 
        

Acne is Clear!

Posted by
Crystal Brooke on May 15, 2001 at 00:43:39:

There seems to be a lot of Accutane bashing here so let me just tell my story,I was on Accutane for about a year, It has been a year since I stopped and the improvement is unbelivable. My skin completely cleared up (although I do get a pimple every now and then but nothing like how it was). My side effects were dry skin and very dry lips, as were to be expected. My dermatologist is very good and responsable and informed me of risks and side effects. It seem as though people are blaming every sympton and disease under the sun on accutane. Now if your experiencing something listed as a side effect, then yes it is a side effect, but people are coming up with stuff that is totally out there, why don't you blame acne on accutane while you at it. It does have some side effects in some people,but it should be known that alot of people have absolutly no problem with it. I would also like to advise anyone who is consdiering taking accutane to talk to a docter IN PERSON. You can't beleive everything you read on the web and this board is full of negative comments about accutane. I'm not saying that they are all lies but keep in mind that people like to complain when something something is unsatifactory, than praise it when it is working correctly. Also I tend to advise not to listen to a "doctor" who has a 1-900 number ($2.50 per minute)thats just not right people.



Re: Acne is Clear!

Posted by amy 2 on May 15, 2001 at 10:52:34:

In Reply to: Acne is Clear! posted by Crystal Brooke on May 15, 2001 at 00:43:39:

Yes, maybe it's clear now. But at what risk to your body
(not to mention liver). You don't know the long term effects
accutane has. I took accutane 12 yers ago and developed
excema...which I never had before. I still suffer from
excema today. It's painful sometimes to the point I can't
use my hands for anything. That to me is negative. How do I
know my excema is a result from the accutane? I just put 2
& 2 together. Enjoy your clear skin now...but don't be
surprised if later down the road it comes back...just my
personal ex

Follow Ups:


Re: Acne is Clear!

Posted by amy too on May 15, 2001 at 11:09:59:

In Reply to: Acne is Clear! posted by Crystal Brooke on May 15, 2001 at 00:43:39:

Yes, maybe your skin is clear...now. But let me tell you of
my experience. I first took accutane 12 years ago when I
was 28. My skin didn't improve. I had to go on it again
(for another 5 months). My skin cleared up, but I developed
horrible dryness in my mouth, my lips cracked, my eyes felt
dry all the time and the worst of it, I developed horrible
excema on my hands (which I never had before). That long
term side-effect (excema) never went away. When I became
pregnant at 31 for the 1st time, I developed horrible cystic
acne (please read my recent post under "depressed with
acne)." My acne was back, worse than before. I am now 40 and
still suffer from acne, as well as excema. That to me is
negative. Accutane does have side-effects. All drugs do.
Enjoy your clear skin now, but don't be suprised at what
lies around the corner. Take it from an old girl who

Follow Ups:


Re: Acne is Clear!

Posted by amy too on May 15, 2001 at 11:10:00:

In Reply to: Acne is Clear! posted by Crystal Brooke on May 15, 2001 at 00:43:39:

Yes, maybe your skin is clear...now. But let me tell you of
my experience. I first took accutane 12 years ago when I
was 28. My skin didn't improve. I had to go on it again
(for another 5 months). My skin cleared up, but I developed
horrible dryness in my mouth, my lips cracked, my eyes felt
dry all the time and the worst of it, I developed horrible
excema on my hands (which I never had before). That long
term side-effect (excema) never went away. When I became
pregnant at 31 for the 1st time, I developed horrible cystic
acne (please read my recent post under "depressed with
acne)." My acne was back, worse than before. I am now 40 and
still suffer from acne, as well as excema. That to me is
negative. Accutane does have side-effects. All drugs do.
Enjoy your clear skin now, but don't be suprised at what
lies around the corner. Take it from an old girl who

Follow Ups:


Re: Acne is Clear!

Posted by Paul C. on May 16, 2001 at 02:18:54:

In Reply to: Acne is Clear! posted by Crystal Brooke on May 15, 2001 at 00:43:39:

Crystal,

No one is denying that accutane MIGHT successfully treat acne. This is not the question. Aside from the potential side-effects, the issue of concern to the people on this board is treating the underlying cause of acne. Acne, as someone on this board has aptly pointed out, is NOT caused by a deficiency of accutane. The body does not need accutane. It is a chemical treatment for a symptom of some other underlying cause. Unless that underlying cause itself is dealt with, you will most certainly encounter other unpleasant symptoms in the future; you may already be experiencing other symptoms without even knowing that they are related, e.g., digestive problems, allergies, fatigue, etc.

The bottomline is that while accutane might - emphasize might - successfully treat the symptoms of acne, it certainly does not make you healthier. Here we simply want to ask if there might be a better way to deal with acne, a healthier way. What is wrong with this, Crystal?

As for Dr. Stoll's coaching service, that is completely optional. All the basic information is available on this site for free. And answers to more specific questions can be found by searching the archives or simply asking questions on this bulletin board - also free. All this is offered without charge. And what follows from the fact that he offers an optional coaching service? Doesn't your doctor charge you for his or her services? How much does your doctor charge you if you break it down by minutes?

In any case, good luck to you. I am glad you have had success with accutane. No one wants to deny you that.

Paul C.

Follow Ups:


Re: Acne is Clear!

Posted by Sally on May 16, 2001 at 11:28:50:

In Reply to: Acne is Clear! posted by Crystal Brooke on May 15, 2001 at 00:43:39:

Crystal, you know you took advantage of this open forum (generously provided by Dr. Stoll) to promote something (which is antagonistic to what this board represents) and then additionally, one final insult to the man himself. You can't be too proud of that, can you?

Follow Ups:


Re: Acne is Clear! (For how long?) (Archive in acne.)

Posted by Walt Stoll on May 17, 2001 at 06:50:54:

In Reply to: Acne is Clear! posted by Crystal Brooke on May 15, 2001 at 00:43:39:

Crystal,

You are welcome to your opinions and you are also welcome to the consequences of your ignorance.

You are missing the entire point here and you are doing it by lazyness about being willing to learn something you do not know.

The very worst thing that accutane can do to a person is when it actually works since that absolves (so they think)the person from paying attention to the message. Your "black tape" is working.

"It ain't so much the things you don't know that get you in trouble. It is the things you think you know that just ain't so." Artimus Ward (1934-1867)

Walt

Follow Ups:


[ Acne Archive ]
[ Main Archives Page ] [ Glossary/Index ]
[ FAQ ] [ Recommended Books ] [ Bulletin Board ]
   Search this site!